Alert archive / West Virginia / High Wind Warnings in 2016
High Wind Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Apr 2, 2016, 2:07 AM EDT for Monongalia County, Preston County, Tucker County, West Virginia; Fayette County, Westmoreland County, Pennsylvania. It took effect at Apr 2, 2016, 5:00 PM EDT. It was in force for 16 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2016, 2:07 AM EDT (06:07 UTC)
- In effect from
- Apr 2, 2016, 5:00 PM EDT
- Expired
- Apr 3, 2016, 8:33 AM EDT
- In force
- 16 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:50 PM EDT | NON-TSTM WND GST 40 | Latrobe Airport, PA | |
| Apr 2, 6:15 PM EDT | NON-TSTM WND DMG | Ligonier, PA | TWO TREES DOWN |
| Apr 2, 6:30 PM EDT | NON-TSTM WND DMG | Markleysburg, PA | SEVERAL TREES DOWN |
| Apr 2, 6:50 PM EDT | NON-TSTM WND DMG | Connellsville, PA | SEVERAL TREES DOWN. |
| Apr 2, 7:00 PM EDT | NON-TSTM WND DMG | Bruceton Mills, WV | SEVERAL TREES DOWN |
| Apr 2, 7:17 PM EDT | NON-TSTM WND GST 40 | 2 Ene Tunnelton, WV | |
| Apr 2, 7:30 PM EDT | NON-TSTM WND DMG | Aurora, WV | SEVERAL TREES DOWN |
| Apr 2, 7:30 PM EDT | NON-TSTM WND DMG | Masontown, WV | ROOF BLOWN OFF A HOUSE ALONG WITH SEVERAL TREES DOWN |
| Apr 2, 8:33 PM EDT | NON-TSTM WND GST 45 | 4 Se Canaan Hgts, WV | |
| Apr 2, 9:48 PM EDT | NON-TSTM WND GST 45 | 4 Se Canaan Hgts, WV | |
| Apr 2, 10:18 PM EDT | NON-TSTM WND GST 40 | Morgantown Municipal-Wa, WV | |
| Apr 2, 10:34 PM EDT | NON-TSTM WND GST 48 | 4 Se Canaan Hgts, WV | |
| Apr 2, 11:40 PM EDT | SNOW 2 | Thomas, WV | |
| Apr 3, 12:04 AM EDT | NON-TSTM WND GST 52 | 4 Se Canaan Hgts, WV | |
| Apr 3, 12:17 AM EDT | NON-TSTM WND GST 42 | 2 Ene Tunnelton, WV | |
| Apr 3, 1:25 AM EDT | NON-TSTM WND GST 40 | Canaan Hgts, WV | |
| Apr 3, 2:04 AM EDT | NON-TSTM WND GST 53 | 4 Se Canaan Hgts, WV | |
| Apr 3, 3:20 AM EDT | NON-TSTM WND GST 47 | 4 Se Canaan Hgts, WV | |
| Apr 3, 5:05 AM EDT | NON-TSTM WND GST 45 | 4 Se Canaan Hgts, WV | |
| Apr 3, 6:20 AM EDT | NON-TSTM WND GST 40 | Canaan Hgts, WV | |
| Apr 3, 7:00 AM EDT | SNOW 1 | 1 Ne Parsons, WV | 24 HOUR SNOWFALL. CO-OP OBSERVER |
| Apr 3, 7:00 AM EDT | SNOW 1.7 | 3 Se Davis, WV | 24 HOUR SNOWFALL. CO-OP OBSERVER |
| Apr 3, 7:00 AM EDT | SNOW 3.6 | Ese Farmington, PA | 24 HOUR SNOWFALL. |
| Apr 3, 7:00 AM EDT | SNOW 10 | 1 N Terra Alta, WV | 24 HOUR SNOWFALL. CO-OP OBSERVER |
| Apr 3, 7:06 AM EDT | NON-TSTM WND GST 45 | 4 Se Canaan Hgts, WV | |
| Apr 3, 7:15 AM EDT | NON-TSTM WND GST 41 | Canaan Hgts, WV | |
| Apr 3, 7:36 AM EDT | NON-TSTM WND GST 49 | 4 Se Canaan Hgts, WV | |
| Apr 3, 8:06 AM EDT | NON-TSTM WND GST 44 | 4 Se Canaan Hgts, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WWUS71 KPBZ 020607 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 207 AM EDT SAT APR 2 2016 MDZ001-WVZ514-021415- /O.UPG.KPBZ.HW.A.0001.160403T0200Z-160403T1600Z/ /O.NEW.KPBZ.HW.W.0001.160403T0000Z-160403T1500Z/ GARRETT-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...DAVIS...THOMAS... CANAAN VALLEY 207 AM EDT SAT APR 2 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * PERIOD OF STRONGEST WIND...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING CONDITIONS DUE TO CROSS GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ PAZ074-076-WVZ510>513-021415- /O.NEW.KPBZ.HW.W.0001.160403T0000Z-160403T1500Z/ WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER- INCLUDING THE CITIES OF...LIGONIER...DONEGAL...CHAMPION... OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS... SAINT GEORGE 207 AM EDT SAT APR 2 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * PERIOD OF STRONGEST WINDS...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING CONDITIONS DUE TO CROSS GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-021415- /O.NEW.KPBZ.WI.Y.0005.160403T0000Z-160403T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...GROVE CITY...FRANKLIN... TIONESTA...NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON... WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...WEIRTON... BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 207 AM EDT SAT APR 2 2016 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...10 PM THIS EVENING THROUGH 4 AM SUNDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
991 WWUS71 KPBZ 020829 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 429 AM EDT SAT APR 2 2016 MDZ001-PAZ074-076-WVZ510>514-021630- /O.CON.KPBZ.HW.W.0001.160403T0000Z-160403T1500Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS... SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 429 AM EDT SAT APR 2 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * PERIOD OF STRONGEST WIND...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING CONDITIONS DUE TO CROSS GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-021630- /O.CON.KPBZ.WI.Y.0005.160403T0000Z-160403T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...GROVE CITY...FRANKLIN... TIONESTA...NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON... WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...WEIRTON... BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 429 AM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...10 PM THIS EVENING THROUGH 4 AM SUNDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
281 WWUS71 KPBZ 021617 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1217 PM EDT SAT APR 2 2016 MDZ001-PAZ074-076-WVZ510>514-030130- /O.EXT.KPBZ.HW.W.0001.160402T2100Z-160403T1500Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS... SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 1217 PM EDT SAT APR 2 2016 ...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * PERIOD OF STRONGEST WIND...8PM TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING CONDITIONS DUE TO CROSS GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-030130- /O.EXT.KPBZ.WI.Y.0005.160402T1800Z-160403T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 1217 PM EDT SAT APR 2 2016 ...WIND ADVISORY NOW IN EFFECT FROM 2PM THIS AFTERNOON UNTIL 8 AM EDT SUNDAY... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...5 PM THIS EVENING THROUGH 4 AM SUNDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ007>009-013>016-020>023-029-031-073-075-WVZ021-509-030130- /O.EXT.KPBZ.WI.Y.0005.160402T2100Z-160403T1200Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-MARION-MONONGALIA- INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA... NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON... WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...FAIRMONT... MORGANTOWN 1217 PM EDT SAT APR 2 2016 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...8 PM THIS EVENING THROUGH 4 AM SUNDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
369 WWUS71 KPBZ 030108 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 908 PM EDT SAT APR 2 2016 MDZ001-PAZ074-076-WVZ510>514-030915- /O.CON.KPBZ.HW.W.0001.000000T0000Z-160403T1500Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS... SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 908 PM EDT SAT APR 2 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WIND...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * PERIOD OF STRONGEST WIND...9PM TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING CONDITIONS DUE TO CROSS GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE MAY LEAD TO PROPERTY DAMAGE. && $$ OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-030915- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-160403T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 908 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WIND...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WIND...9 PM THIS EVENING THROUGH 4 AM SUNDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. MINOR PROPERTY DAMAGE POSSIBLE. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND OF 30 MPH OR GUSTS OF 45 TO 57 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ007>009-013>016-020>023-029-031-073-075-WVZ021-509-030915- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-160403T1200Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-MARION-MONONGALIA- INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA... NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON... WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...FAIRMONT... MORGANTOWN 908 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WIND...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WIND...9 PM THIS EVENING THROUGH 4 AM SUNDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. MINOR PROPERTY DAMAGE POSSIBLE. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND OF 30 MPH OR GUSTS OF 45 TO 57 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 15
085 WWUS71 KPBZ 030830 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 430 AM EDT SUN APR 3 2016 PAZ074-076-WVZ510-030930- /O.CAN.KPBZ.HW.W.0001.000000T0000Z-160403T1500Z/ WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON- INCLUDING THE CITIES OF...LIGONIER...DONEGAL...CHAMPION... OHIOPYLE...COOPERS ROCK 430 AM EDT SUN APR 3 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS CURRENTLY IN PLACE WILL CONTINUE TO DECREASE THROUGH EARLY MORNING. THE THREAT OF WARNING LEVEL WINDS HAS ENDED. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-030930- /O.CAN.KPBZ.WI.Y.0005.000000T0000Z-160403T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...GROVE CITY...FRANKLIN... TIONESTA...NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON... WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...WEIRTON... BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 430 AM EDT SUN APR 3 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. SURFACE WINDS WILL CONTINUE TO DECREASE THROUGH EARLY MORNING...AND ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$ MDZ001-WVZ511>514-031500- /O.CON.KPBZ.HW.W.0001.000000T0000Z-160403T1500Z/ GARRETT-PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD... BRUCETON MILLS...TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS... HENDRICKS...SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 430 AM EDT SUN APR 3 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WIND...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * PERIOD OF STRONGEST WIND...THROUGH 8 AM. * IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING CONDITIONS DUE TO CROSS GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE MAY LEAD TO PROPERTY DAMAGE. && $$
322 WWUS71 KPBZ 031233 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 833 AM EDT SUN APR 3 2016 MDZ001-WVZ511>514-031345- /O.CAN.KPBZ.HW.W.0001.000000T0000Z-160403T1500Z/ GARRETT-PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD... BRUCETON MILLS...TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS... HENDRICKS...SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 833 AM EDT SUN APR 3 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS WILL CONTINUE TO DECREASE THROUGH MIDDAY. THE THREAT OF WARNING LEVEL WINDS HAS ENDED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Apr 2, 2:00 AM EDT, 7 minutes earlier.
Area forecast discussion, Apr 2, 2:00 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 AM EDT SAT APR 2 2016
.SYNOPSIS...
MUCH COLDER WEATHER CAN BE EXPECTED THIS WEEKEND...WITH RAIN SHOWERS
CHANGING TO SNOW SHOWERS TONIGHT. COLD AND DRY SUNDAY...WITH THE
NEXT SYSTEM EXPECTED ON MONDAY.
&&
.NEAR TERM /THROUGH TODAY/...
FOR THE OVERNIGHT PERIOD...REMOVED POPS AND MADE ADJUSTMENTS TO
CLOUD COVER. TEMPERATURES HAVE BEEN UPDATED WITH A BLEND OF HIRES
GUIDANCE.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...
A FAST MOVING AND STRONGER SHORTWAVE WILL APPROACH LATE IN THE
DAY. INITIALLY THE PRECIPITATION WILL BEGIN AS RAIN...BUT WILL
CHANGE OVER TO SNOW FROM NORTH TO SOUTH TONIGHT AS STRONG COLD AIR
ADVECTION WILL RAPIDLY ENSUE BEHIND THE EXITING SYSTEM.
THERE SHOULD BE BE SOME ACCUMULATIONS ACROSS THE FAR NORTH
TONIGHT...BUT AT THIS POINT CANNOT GET A FIRM GRIP ON AMOUNTS DUE
TO THE WARM GROUND AND HOW FAST THE SNOW SHOULD END THERE. THERE
WILL ALSO BE ACCUMULATIONS OVER THE RIDGES WHERE AN ENHANCEMENT
TO SNOW SHOWERS IS POSSIBLE THANKS TO THE VERY COLD AIR...WHICH IS
PUSHING THE SNOW GROWTH ZONE DOWNWARD INTO THE SATURATED LAYER AND
AN IMPRESSIVE UPSLOPE FLOW SETTING UP. FOR CURRENT FORECAST...WILL
GO WITH A GENERAL 1-2 INCHES ACROSS THE NORTH AND 2-3 IN THE
RIDGES.
WITH THE ENTIRE SYSTEM MOVING SO QUICKLY THROUGH THE UPPER OHIO
VALLEY...EXPECT THE BULK OF THE SNOW SHOWERS TO END LATE TONIGHT.
MODELS ARE PICKING UP ON THIS RATHER WELL...INDICATING A
STABILIZING OF THE LOWER ATMOSPHERE AND ALSO MUCH DRIER AIR
OVERSPREADING THE REGION. AGAIN...THE EXCEPTION WOULD BE ACROSS
THE RIDGES...FOR REASONS MENTIONED EARLIER.
I THINK THE MAIN WIDESPREAD CONCERN IS WIND. MODELS CONTINUE TO
SHOW VERY STRONG WINDS ABOVE THE SURFACE RAPIDLY MIXING DOWN IN
THE COLD AIR ADVECTION...ESPECIALLY TONIGHT. LAPSE RATES ARE QUITE
IMPRESSIVE AS ARE THREE HOUR PRESSURE RISES. MODELS ARE SHOWING
PRESSURE RISES OF GREATER THEN 5MBS ACROSS THE ENTIRE AREA
TONIGHT...WITH THE HIGHEST VALUES ACROSS THE NORTHERN HALF AND
RIDGES. IN ESSENCE...THE MODELS ARE INDICTING THE VERY WINDY
ATMOSPHERE ALOFT...SLAMMING TO THE SURFACE TONIGHT. WITH ALL OF
THESE INDICATORS...THINK THAT A WIND ADVISORY IS NEEDED ACROSS
THE ENTIRE AREA TONIGHT...WITH A WARNING IN THE RIDGES.
WITH THE EXCEPTION OF MORNING SNOW SHOWERS IN THE RIDGES...SUNDAY
WILL BE DRY BUT COLD WITH PERIODS OF SUNSHINE.
THE NEXT SYSTEM WILL RAPIDLY APPROACH THE AREA SUNDAY NIGHT. WARM
ADVECTION IS EXPECTED AHEAD OF THE SYSTEM...WITH PRECIPITATION
OVERSPREADING THE AREA LATE SUNDAY NIGHT AND MONDAY MORNING.
LOOKING AT CRITICAL LOW LEVEL THICKNESSES AND BOUNDARY LAYER
TEMPERATURES...PRECIPITATION WILL LIKELY BEGIN AS SNOW SHOWERS
ACROSS THE NORTH...BUT WOULD EXPECT MOST IF NOT ALL OF THE AREA TO
SEE RAIN SHOWERS...IN THE WARMER AIR MASS.
THE LOW PRESSURE WILL MOVE THROUGH ON MONDAY AND EXPECT ANOTHER
SHOT OF STRONG COLD AIR ADVECTION BEHIND IT MONDAY AFTERNOON.
TEMPERATURES ARE BASED ON A GUIDANCE BLEND.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A FAIRLY ACTIVE PATTERN WILL REMAIN IN PLACE THROUGH THE LONG TERM
PERIOD. THE EASTERN U.S. WILL REMAIN IN A MEAN TROUGH INTO TUESDAY
WITH CONTINUED TEMPERATURE FLUCTUATIONS BETWEEN BELOW NORMAL AND
NORMAL VALUES.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
EXPECT PREVAILING VFR AT MOST TERMINALS THROUGH THE NIGHT...BUT
MVFR CIGS ARE EXPECTED TO DVLP IN THE WEAK COOL FLOW TO THE NORTH
OF PIT IN THE WAKE OF THE RAIN-SUPPORTING EVE DISTURBANCE...AS PER
THE LATEST SHORT-CONSENSUS GUIDANCE.
A RETURN OF VFR IS ANTICIPATED ON SATURDAY...UNTIL THE NEXT FAST MOVING
LOW PRESSURE APPROACHES TOWARD LATE AFTERNOON. OTHERWISE...WIND GUSTS
OF 25 TO 35 KTS ARE FORECAST ONCE AGAIN IN THE RETIGHTENED PRES GRADIENT
IN ADVN OF THE AFOREMENTIONED LOW.
.OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
PERIODIC RESTRICTIONS ARE LIKELY THROUGH EARLY NEXT WEEK WITH THE
AREA UNDR BROAD UPPER TROUGHING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY
FOR MDZ001.
OH...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY FOR
OHZ039>041-048>050-057>059-068-069.
PA...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY FOR
PAZ007>009-013>016-020>023-029-031-073-075.
HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY
FOR PAZ074-076.
WV...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY FOR
WVZ001>004-012-021-509.
HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY
FOR WVZ510>514.
&&Hazardous weather outlook, Apr 1, 3:32 PM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 332 PM EDT FRI APR 1 2016 MDZ001-WVZ514-021945- GARRETT-EASTERN TUCKER- 332 PM EDT FRI APR 1 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ074-076-WVZ510>513-021945- WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER- 332 PM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND GUSTS OF 45-55 MPH ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING...ESPECIALLY ON THE RIDGES. IF CONFIDENCE IN STRONG WIND INCREASES...A WIND ADVISORY WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-021945- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 332 PM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA...NORTHERN PANHANDLE OF WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND GUSTS OF 40-50 MPH ARE POSSIBLE LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. IF CONFIDENCE IN STRONG WIND INCREASES...A WIND ADVISORY WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:07 AM EDT | Wind Advisory | PBZ | Brooke, Hancock, Marion, Marshall, Monongalia, Ohio and 1 more | 26 hr |
Nearby
High Wind Warnings in West Virginia, 2016High Wind Warnings in Pennsylvania, 2016High Wind Warnings in Maryland, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.